# SDR 0103749854

- Difficulty date: October 17, 2001
- Submitted: October 25, 2001
- Operation: Air carrier
- Aircraft: N763NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47716
- Aircraft time: 60,461 hours, 60,796 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Pulley
- Condition: Frozen
- Location: Rt Aileron
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

CREW NOTICED AILERONS SEEMED STIFF DURING FLIGHT CONTROL CHECK WHEN TAXIING OUT FOR DEPARTURE. AFTER TAKEOFF, THE AILERONS WERE VERY TIGHT AND DIFFICULT TO TURN IN RIGHT BANKS BUT NORMAL IN LEFT TURNS. THE CONTROLS SEEMED TO FREE UP SOME BUT THEN BINDING TO THE RIGHT AGAIN. FLIGHT DECLARED AN EMERGENCY AND RETURNED TO DTW WITH AN UNEVENTFUL LANDING. MAINTENANCE FOUND A CABIN PULLEY ON THE RIGHT WING FROZEN. REPLACED THE PULLEY, RERIGGED, AND TENSIONED THE CABLE RUN. AIRCRAFT RETURNED TO SERVICE.
